Alert archive / Alabama / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 76, NWS Tallahassee, FL

June 21, 2001Dale County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 21, 2001, 6:14 PM CDT for Dale County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 21, 2001, 6:14 PM CDT (23:14 UTC)
Expired
Jun 21, 2001, 7:00 PM CDT
In force
46 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Dale County, AL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2001-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 602 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2001-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
602 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1141 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 212315
SVRTLH

ALC045-220000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
614 PM CDT THU JUN 21 2001

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DALE COUNTY IN ALABAMA

* UNTIL 700 PM CDT...

* AT 614 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES
  NORTHWEST OF BARNES...OR ABOUT 8 MILES NORTHWEST OF OZARK...MOVING
  EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BEAMON BY 620 PM CDT...
  ARGUTA...PHILLIPS CROSSROADS BY 625 PM CDT...
  ASBURY BY 630 PM CDT...
  DYKES CROSSROADS...SKIPPERVILLE BY 635 PM CDT...
  ROBERTS CROSSROADS BY 640 PM CDT...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.


LAT...LON 3163 8579 3146 8573 3154 8542 3175 8546

.END

18-WOOL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:10 PM CDT, 5 hours 4 minutes earlier.

Area forecast discussion, Jun 21, 1:10 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
210 PM EDT THU JUN 21 2001

SURFACE ANALYSIS HAS WEAK HIGH PRESSURE OVER N FL...WITH A WEST WIND
OVER SE AL & FL PANHANDLE...WHILE SW WIND OVER EASTERN BIG BEND. SEA
BREEZES WERE SLOWLY PUSHING INLAND & DEVELOPING WIDELY SCATTERED
SHOWERS & A FEW TSTMS. COVERAGE LOOKS 30-40% SO FAR. KTLH 12Z
SOUNDING DID HAVE PRECIP WATER VALUE DOWN TO 1.39 INCHES...WHICH
WOULD BE LIMITING FACTOR. IN IR SATELLITE & RUC MODELS...SOME
SHORTWAVE ENERGY WAS ROTATING FROM SW NEAR KNEW & NORTHERN GULF & A
SOME THAT HAD PUSHED NE OVER SOUTHERN GA. THIS ENERGY & SEA BREEZES
SHOULD KEEP CONVECTION GOING INTO THIS EVENING. A PULSE STORM COULD
BE SEEN.

MODELS ARE IN GOOD AGREEMENT WITH OVERALL SCENARIO. UPPER TROUGH
DOES PUSH ENOUGH EAST TO ALLOW WEAK COLD FRONT WITH PREFRONTAL
TROUGH WITH WEST WIND...TO DRIFT ACROSS & THROUGH CWA LATE FRIDAY TO
SATURDAY WITH GREATEST CHANCES OF RAIN...WITH THREAT OF SEVERE TSTMS
REMAINING LOW. THEN SOME DRIER & A BIT COOLER AIR FILTERS IN LATE
SATURDAY...SUNDAY & MONDAY. A SMALL CHANCE POP WILL STILL BE NEEDED
SUN & MON DUE TO WEAK SEA BREEZE REGIMES. MAV POP GUIDANCE LOOKS
BETTER...A BIT MORE THAN FAN & NGM...& WILL TREND THAT WAY. TEMPS
QUITE SIMILAR & WILL USE BLEND.

FIRE WEATHER...RH VALUES STAY UP & MIXING HEIGHTS COME DOWN. NO
HEADLINES. BUT SOME PRESCRIBED BURNING CONTINUES OVER N FL...
ESPECIALLY IN LEON COUNTY & THE APALACHICOLA NATIONAL FOREST.

MARINE...SW-W WINDS & SEAS REMAIN BELOW ADVISORY CRITERIA TONIGHT &
MOST OF FRIDAY. SCEC MAY BE NEEDED FRIDAY NIGHT & SATURDAY.

PRELIMINARY NUMBERS:
TLH 70 89 69 86 3555
PFN 72y 86 72 85 5555
DHN 72 88 71 85 2554
ABY 71 89 71 85 2555
VLD 71 90 71 87 2555

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

MCT

Nearby

Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.